hi, i recently had thoughts that my boyfriend may be snorting pills, I hear loud coughing and snorting from the bathroom. Yeah, I did ask him he said that he crushes the pill and takes it by mouth. I also think he's new at this but Iam now questioning that too
I want to believe him but I don't think I can. So my question is what do I look for and what are the signs and symptoms of a person who snorts pain pills?
Its good that you are here and looking for answers, thats a start. I think you need to reconsider the difference between snorting pills and taking them by mouth. For me, and for most addicts probably, there is no difference. Whether your bf crushes his pills and takes them by mouth, or crushes his pills and then snorts them, he is probably addicted to them. If you are really trying to investigate his method of ingestion, you can check for powdery residue in the bathroom or on other table tops throughout the house and his room. The fact that you hear snorting and coughing coming from the bathroom, and he already admits to crushing pills, is a good sign he may be snorting them. Bottom line though, he wont get help until he thinks he needs it. Let me know if u have questions.
I've never heard of anyone crushing them to take them orally,although I'm not saying it isn't done,I just never heard of it.There are a lot of people who chew the pills,I was one of them,but you don't have to crush them before you put them in your mouth.I would venture to think that if you are hearing snorting and coughing and he's already admitted to crushing them that he is putting them up his nose.Thats just my opinion though.Some of the signs you can look for are if he has a constant runny nose or the sniffles or if he blows his nose a lot.Snorting the pills is definitely addictive behavior. A lot of addicts aren't just addicted to the drug but get addicted to the act of using the drug also,like snorting or shooting up.In any event I think you have a legitimate reason to be concerned.Keep posting.Weekends are a little slow but more will be along who can help.Good luck...Kim
Kim715 is right, the actual ACT of snorting is an addiction in itself, just like some people who IV drugs say they get a thrill just from seeing a needle and kit.
I used to snort my oxys too. They have to be crushed to snort.
The snorting kits going to include a tube of some sort (straw, rolled up dollar bill or piece of paper) razor blade or flat credit card or something to chop/ finely crush with and draw out a line with and something to initialy crush the pill. I used to use a spoon.
Ask if you can watch him it do it sometime, see if he does take it oraly after he crushes. Im pretty sure its some nasty tasting stuff and would just coat your inside of your mouth with a dust, not very apealing, unless he dumps into someting to drink. If you do watch, DO NOT PARTICIPATE.. most important! Your not missing ANYTHING if your not using.
The physcial symptoms are like whats mentioned above, runny nose, sniffling, wipping his nose, and maybe red and wheepey eyes when he first comes out of the bathroom if the snort burned. Take a peekup his nostrils if you can do so without being noticed and look for a white residue. Sometimes I would also get a bloody nose.
If he is prescribed these meds and is altering them, its probebly an addiction now. He has to want to stop and get better on his own.You cant change him. You also cant enable him. He must know its not ok with you and you decide how much your willing to put up with. Offer him help and support and let him know you care about him and his health. Usulay if things get worse, more frequent use, larger doses, money starts disapearing (if he's buying off the streets) will start to happen. Speaking of that, if he is prescribed, he will start coming up short on his scripts. he'll run out before the refill date and will go into withdraweles which are absolutly terrible. He may seek street drugs to say out of withdraweles. If he has to take them, try to talk him into taking them oraly again. Ask to take control of them and give them to him with a glass of water and watch him take it so he knows you mean business.
If he's taking them recreationaly, you have your handsfull. Introduce him to this forum. Let him see where this can take him and what he has to look forward too. There is also gobs of support here, we dont judge, we have all been there one way another. We understand and want to help, if he wants help.
my boyfriend was also snorting pills , if you suspect that he is HE IS i learned the hard way .... dillies will make him nod off or be tired , itch in weird places like bottoms of feet , palms of hands , private areas legs etc. he may be very sentamental and feeling really good , talking softly and nice to you or he will be going through major mood swings getting upset over little things or being extremely happy and wanting to do anything for you...... DO NOT take this lightly it is SERIOUS it will only get worse,,,, my boyfriend over dosed and died from snorting them for too long and taking too many because he did them over and over and couldnt get high enough..... he was not a major pill addict he only did them once in a while BE CAREFUL ITS VERY VERY DANGEROUS AND ILLEGAL YOU NEEEEED TO TELL SOMEONE...... HIS DOCTOR AND THE POLICE or believe me he will killl himself , dont let him sweet talk you out of telling someone because this is serious i heard all the same excuses i need it its my perscription , i only do it once in a while , its not a big deal , etc PLEASE TAKE MY ADVICE I CANT LET SOME ONE GO THROUGH THE SAME THING I DID PLEEEEEEEEEEEASE
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.